Hail, Worcester
- When
- June 18, 1:20 PM EST
- Where
- Worcester County, Shrewsbury
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.300, -71.720
A cold front moved across southern New England, igniting showers and thunderstorms in the warm, unstable airmass ahead of the front. With plenty of instability and steep mid level lapse rates, some of these storms became severe, producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A cold front moved across southern New England, igniting showers and thunderstorms in the warm, unstable airmass ahead of the front. With plenty of instability and steep mid level lapse rates, some of these storms became severe, producing large hail and damaging winds. Anomalous precipitable water values allowed for heavy rain with these storms, which resulted in flash flooding across parts of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 18, 1:18 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT TUE JUN 18 2013
.SYNOPSIS...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TODAY
INTO TONIGHT AHEAD OF A REINFORCING COLD FRONT PUSHING SOUTH
ACROSS NEW ENGLAND. HIGH PRESSURE WILL FOLLOW THEREAFTER BRINGING
MAINLY DRY AND SEASONABLE CONDITIONS WEDNESDAY THROUGH SATURDAY.
THE HIGH WILL THEN ANCHOR ITSELF SOUTH OF NEW ENGLAND THIS
WEEKEND...YIELDING A TREND TOWARD WARMER AND MORE HUMID WEATHER.
AN APPROACHING WARM FRONT MAY BRING WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM UPDATE...
LINE OF SHOWERS AND SCT THUNDERSTORMS WILL MOVE OUT OF NORTHERN
AND WESTERN MASSACHUSETTS DURING THE AFTERNOON. HAVE RECEIVED A
REPORT OF 1.37 INCHES OF RAIN IN 30 MINUTES IN WESTMINSTER MA
/NORTHERN WORCESTER CTY/ FROM EMERGENCY MANAGEMENT.
AS THESE SHOWERS/TSTMS SHIFT S DURING THE AFTERNOON AND EVENING...
WITH DEWPTS IN THE LOWER-MID 60S AND HIGHER PWAT/S /ON ORDER OF
1.5 INCHES/...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FROM NEAR
AND SOUTH OF THE MASS PIKE INTO THIS EVENING. CONDITIONS ARE RIPE
FOR FLASH FLOODING AS THE GROUND IS STILL RATHER SATURATED FROM
PREVIOUS HEAVY RAINFALL OVER THE LAST WEEK OR SO. COULD SEE
LOCALIZED RAIN AMOUNTS UP TO 2 INCHES IN AN HOUR OR LESS. BIG
CONCERN WITH IN THE URBAN CENTERS AND NORMALLY SUSCEPTIBLE FLOOD
PRONE AREAS.
HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.
PREVIOUS DISCUSSION...
***ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ANTICIPATED FOR THIS
AFTERNOON AND EVENING WITH MAIN CONCERN HEAVY RAIN/LOCALIZED
FLOODING***
THE MODELS ARE IN GOOD AGREEMENT THAT THE NEXT SHORTWAVE WILL
GENERATE A COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS THIS
AFTERNOON AND EVENING. ENOUGH FORCING AND MOISTURE ARE PRESENT FOR
THE ACTIVITY TO BE FAIRLY WIDESPREAD...SO LIKELY TO CATEGORICAL POPS
ARE IN THE FORECAST.
PWAT VALUES ARE AROUND 1.5 INCHES SOUTH OF THE MA TURNPIKE...WHICH
IS HIGHER THAN YESTERDAY. ALSO...VERY SLOW MOVING BOUNDARY WILL
LIKELY PROVIDE A FOCUS FOR NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS. THE BIG CONCERN WILL BE FOR HEAVY RAIN AND LOCALIZED
FLOODING...PARTICULARLY TO THE SOUTH OF THE MA TURNPIKE WHERE THERE
IS BETTER MOISTURE/INSTABILITY. THIS WILL LIKELY IMPACT THE
EVENING RUSH HOUR.
AS FOR SEVERE WEATHER POTENTIAL...IT LOOKS LESS THAN YESTERDAY BUT A
FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAN/T BE RULED OUT
ACROSS RHODE NORTHERN CT/RHODE ISLAND AND SOUTHEAST MA. MID LEVEL
LAPSE RATES ARE RATHER POOR AND INSTABILITY WILL BE LIMITED.
HOWEVER...WE STILL HAVE 40 TO 50 KNOTS OF 0 TO 6 KM SHEAR AND
DEWPOINTS WILL BE A BIT HIGHER THAN YESTERDAY SOUTH OF THE MA
TURNPIKE. MLCAPE VALUES OF 500 TO 1000 J/KG MAY DEVELOP IN THIS
REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
THE COLD FRONT WILL SLOW AS IT PUSHES OFFSHORE AS A WEAK WAVE LIFTS
ALONG THE FRONT FROM THE MID-ATLANTIC. EXPECTING WIDESPREAD RAIN
WITH EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS TO LINGER OVER THE
SOUTH COAST AND ADJACENT WATERS. CONCERNS WILL STILL BE PRESENT FOR
LOCALIZED URBAN FLOODING AND PONDING OF WATER ALONG ROADWAYS...BUT
LOW CONFIDENCE ON SEVERE WEATHER THREATS AS INSTABILITY IS EXPECTED
TO BE MINIMAL. LOWS DOWN TO AROUND LOW 50S.
WEDNESDAY...
COOLER AIRMASS BUILDING SOUTH SHOULD ALLOW SIGNIFICANT BOUNDARY
LAYER MIXING OF AROUND 4-6 KFT. SUBSEQUENTLY...ANTICIPATING THE MIX-
DOWN OF FASTER MOMENTUM AND DRIER AIR. NOT LOOKING AT ANY FIRE
WEATHER HEADLINES WITH RECENT RAINS. DEWPOINTS DOWN TO AROUND 50
DEGREES...SOME GUSTY NORTHERLY WINDS MAINLY ACROSS EASTERN NEW
ENGLAND. EXPECTING DIURNAL SCATTERED TO BROKEN FAIR-WEATHER CUMULUS
ACROSS INTERIOR NEW ENGLAND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* TEMPS NEAR NORMAL THU AND FRI...TRENDING WARMER/HUMID THIS WEEKEND
* MAINLY DRY WED NGT THROUGH FRI THEN CHANCE OF TSTMS SAT/SUN/MON
00Z DETERMINISTIC MODELS AND 00Z ENSEMBLES ARE IN GOOD AGREEMENT ON
THE LARGE SCALE PATTERN THIS PERIOD...WITH BROAD LOW AMPLITUDE
TROUGH OVER THE NORTHEAST STATES AND SOUTHEAST CANADA PERSISTING
MUCH OF THE REMAINDER OF THE WORK WEEK. HOWEVER WITH THE MEAN TROUGH
AXIS PUSHING OFFSHORE LATER WED...HIGH PRES AND A DRIER AIRMASS
ADVECT ACROSS THE REGION PROVIDING DRY AND SEASONABLE WEATHER FROM
LATE WED THROUGH FRI. IN FACT THU COULD BE THE PICK OF THE
WEEK...STARTING OFF WITH COOL MORNING TEMPS IN THE U40S AND L50S BUT
THEN REBOUNDING INTO THE 70S DURING THE AFTERNOON COURTESY OF
STRONG MID-LATE JUN SUNSHINE.
FRI...A VERY LOW RISK OF AN AFTN/EVENING TSTM AS A WEAK TROUGH
PASSES ACROSS THE AREA. OTHERWISE THE BULK OF WED NGT THROUGH FRI
SHOULD BE DRY.
BY THE WEEKEND ALL MODEL GUIDANCE IN GOOD AGREEMENT ON NORTHERN
BRANCH JET LIFTING NORTHWARD INTO CANADA AS SUBTROPICAL RIDGE BUILDS
FROM THE SOUTHERN PLAINS INTO THE MID ATLC REGION. THIS WILL SUPPORT
A TREND TOWARD WARMER AND MORE HUMID WEATHER FOR SOUTHERN NEW
ENGLAND. IN FACT BY SUN AND/OR MON SOME LOCATIONS ACROSS INTERIOR
SOUTHERN NEW ENGLAND MAY BE PUSHING 90 DEGS AS 00Z ECENS ADVECTS 850
TEMPS OF AROUND +16 INTO THE AREA. CAN/T RULE OUT ISOLATED OR WIDELY
SCATTERED CONVECTION AS WARM SECTOR OVERSPREADS SOUTHERN NEW
ENGLAND...ALTHOUGH NOT EXPECTING A WASHOUT WITH MANY HOURS OF DRY
WEATHER.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH WEDNESDAY NIGHT/...
MODERATE CONFIDENCE FOR TRENDS...LOWER CONFIDENCE FOR TIMING
THROUGH TONIGHT...THEN MODERATE CONFIDENCE WED-WED NIGHT.
THROUGH 00Z...CIGS/VSBYS LOWERING TO MVFR-IFR IN SHOWERS/SCT
TSTMS ACROSS N MA/S NH AS COLD FRONT MOVES SLOWLY S. NOTING BRIEF
TORRENTIAL RAINFALL IN SOME STORMS. MAY SEE LOCAL LIFR CONDITIONS.
THIS WILL SHIFT SLOWLY S TO CENTRAL/S MA DURING THE AFTERNOON.
WILL ALSO SEE LOCAL IFR CIGS/VSBYS ALONG S COAST WITH LOW
CLOUDS/PATCHY FOG.
TONIGHT...EXPECT MAINLY VFR CONDITIONS ACROSS N MA/S NH...PATCHY
MVFR-IFR CIGS/VSBYS MAINLY IN THE VALLEYS WITH PATCHY FOG. ACROSS
CENTRAL AND SOUTHERN AREAS...MVFR-IFR CIGS/VSBYS IN LOW
CLOUDS/SHOWERS. MAY SEE SCT TSTMS THROUGH MIDNIGHT. BRIEF LIFR
CONDITIONS POSSIBLE.
WEDNESDAY...MVFR-IFR CIGS/VSBYS TO START MAINLY S OF THE MASS
PIKE...THEN IMPROVING TO VFR DURING THE MORNING. MVFR VSBYS MAY
LINGER ALONG S COAST INTO THE AFTERNOON.
WEDNESDAY NIGHT...VFR.
KBOS TERMINAL...MODERATE CONFIDENCE. RA+/TSRA POSSIBLE FROM AROUND
21Z THROUGH 02Z.
KBDL TERMINAL...MODERATE CONFIDENCE. RA+/TSRA POSSIBLE THROUGH
23Z-00Z.
OUTLOOK...THURSDAY THROUGH FRIDAY...
HIGH CONFIDENCE FOR VFR AND MAINLY DRY WEATHER.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR-TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.
WINDS AND SEAS HAVE DIMINISHED PROMPTING THE CANCELING OF SMALL
CRAFT ADVISORIES ON THE SOUTH-SOUTHEAST OUTER WATERS. WILL SEE A
COLD FRONT SLIDE ALONG WATERS OVERNIGHT TONIGHT ALONG WHICH
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. EXPECT THIS ACTIVITY
TO BE SOUTH OF THE WATERS INTO WEDNESDAY...BEHIND WHICH WINDS WILL
SHIFT OUT OF THE NORTH-NORTHEAST. GUSTS UP TO 25 KTS WILL BE
POSSIBLE SUBSEQUENTLY AMPLIFYING WAVE HEIGHTS OF 5 TO 6 FEET ON
THE OUTER WATERS.
OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...
HIGH CONFIDENCE.
DEPARTING LOW PRES WED OVER GEORGES BANK WILL RESULT IN LEFTOVER NE
SWELLS ACROSS THE OCEAN WATERS. SEAS WILL EVENTUALLY SUBSIDE BY THU
AND ESPECIALLY FRI AS HIGH PRES MOVES OVER THE WATERS. MAINLY DRY
WEATHER EXPECTED THIS PERIOD ALONG WITH GOOD VSBY.
&&
.HYDROLOGY...
RIVERS CONTINUE TO RECEDE ACROSS THE REGION...WITH MOST FALLING
BELOW FLOOD STAGE YESTERDAY AND OVERNIGHT. ONLY THE CHARLES RIVER AT
DOVER REMAINS IN MINOR FLOOD. LATEST GUIDANCE INDICATES THAT THIS
RIVER WILL ONLY SLOWLY FALL AND REMAIN IN MINOR FLOOD INTO
WEDNESDAY MORNING.
THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL/POOR DRAINAGE STREET
FLOODING FROM EMBEDDED HEAVY RAINS AND THUNDERSTORMS ANTICIPATED
AROUND MIDDAY TODAY INTO THIS AFTERNOON. WILL CONTINUE TO HAVE TO
KEEP AN EYE ON SOME OF THEM ESPECIALLY THE SMALLER STREAMS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ009-
011>013-015>021.
NH...NONE.
RI...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...NONE.
&&
SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...FRANK/EVT
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
HYDROLOGY...STAFFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 155 PM EDT TUE JUN 18 2013 MAZ002>008-010-014-022>024-026-NHZ011-012-015-RIZ008-191800- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BLOCK ISLAND RI- 155 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HEAVY RAINFALL AND MAY RESULT IN LOCALIZED FLOODING...IMPACTING THE LATE DAY COMMUTE. THERE IS A LOWER RISK FOR STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ009-011>013-015>021-RIZ001>007-191800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 155 PM EDT TUE JUN 18 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW STRONG TO THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HEAVY RAINFALL AND MAY RESULT IN LOCALIZED FLOODING...IMPACTING THE LATE DAY COMMUTE. THERE IS A LOWER RISK FOR STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-191800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 155 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING...VERY HEAVY RAINFALL...STRONG WINDS AND POOR VISIBILITY ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1253 PM EDT TUE JUN 18 2013
MAZ003>011-014-026-NHZ012-181815-
WESTERN HAMPDEN MA-EASTERN FRANKLIN MA-SOUTHEAST MIDDLESEX MA-
NORTHWEST MIDDLESEX COUNTY MA-CENTRAL MIDDLESEX COUNTY MA-
NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN ESSEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
EASTERN HILLSBOROUGH NH-
1253 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS IN NORTHERN AND WESTERN MASSACHUSETTS...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEPPERELL
TO CHESTERFIELD...MOVING EAST AT 30 MPH.
BRIEFLY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH
THESE STORMS AS THEY MOVE ACROSS SOUTHERN NEW ENGLAND.
THE LINE OF STORMS SHOULD EXTEND FROM SPRINGFIELD TO HOLDEN...
LINCOLN AND GLOUCESTER BY 230 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
IF YOU HAVE OUTDOOR PLANS...KEEP AN EYE TO THE SKY FOR APPROACHING
THUNDERSTORMS. GO INSIDE OR WITHIN A VEHICLE. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4215 7307 4215 7303 4228 7300 4233 7306
4238 7304 4273 7153 4261 7063 4253 7078
4256 7078 4253 7090 4253 7087 4251 7084
4251 7086 4234 7157 4236 7168 4231 7175
4234 7179 4227 7189 4205 7278 4204 7306
TIME...MOT...LOC 1645Z 270DEG 27KT 4268 7164 4241 7283
JWDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
123 PM EDT TUE JUN 18 2013
MAZ004-181815-
NORTHERN WORCESTER MA-
123 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORM IN NORTHERN WORCESTER COUNTY...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WESTMINSTER...OR 6 MILES SOUTHWEST OF
FITCHBURG...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEOMINSTER AND WESTMINSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4253 7168 4253 7167 4252 7164 4246 7163
4250 7195 4255 7195 4259 7167
TIME...MOT...LOC 1719Z 265DEG 10KT 4253 7191
JWDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT TUE JUN 18 2013
CTZ002-181845-
HARTFORD CT-
139 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORM APPROACHING HARTFORD COUNTY...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NORFOLK...OR 6 MILES NORTHWEST OF
TORRINGTON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINDSOR LOCKS...SOUTH WINDSOR...SIMSBURY...EAST WINDSOR...
BLOOMFIELD...WINDSOR...GRANBY...CANTON...EAST GRANBY AND SUFFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4198 7300 4201 7260 4178 7259 4182 7294
4184 7294 4184 7295 4189 7294 4190 7291
4197 7289 4197 7303 4197 7303
TIME...MOT...LOC 1737Z 270DEG 23KT 4190 7323
JWDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT TUE JUN 18 2013
MAZ009>011-181845-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
155 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORM ON THE EAST SLOPES OF THE BERKSHIRES...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TOLLAND...OR 18 MILES EAST OF GREAT
BARRINGTON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHICOPEE...BLANDFORD...RUSSELL...WESTFIELD...MONTGOMERY...
SOUTHAMPTON...HOLYOKE...AGAWAM...WEST SPRINGFIELD...LONGMEADOW...
TOLLAND...SOUTHWICK AND GRANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4212 7306 4215 7307 4215 7303 4222 7301
4223 7289 4222 7287 4223 7286 4224 7256
4203 7256 4204 7306 4206 7305 4209 7307
TIME...MOT...LOC 1754Z 270DEG 23KT 4214 7300
JWDThe Boston radar (KBOX), 61 km away, was scanning. The volume nearest the first event began at 18:20 UTC.
2 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
In Worcester, Maple Avenue was washed out with water flowing into a building. Emergency managers reported several roads were closed due to flooding. A garage on Chestnut Avenue was flooded with 8 inches of water. Central Street was flooded over the curbs and into city hall. In Leicester, the Grindstone River was out of its banks and flowing over Peter Salem Road.
Route 9 was closed at the the Route 126 underpass due to flooding.
A tree on Edgell Road was downed by thunderstorm winds onto a truck.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2013Every state in 2013This day in weather historyWarnings in Massachusetts, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460032, 460034, 460035, 460033.